MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0102
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly was fractured at its proximal end, and the pet lock was not present.This damage likely occurred during the reported detachment attempt using hemostats.Evaluation also revealed that the pull wire was retracted from its initial position on the distal tip of the pusher assembly.If the pull wire is retracted from its initial position, the embolization coil will detach from the pusher assembly.Further evaluation revealed kinks along the length of the pusher assembly and offset coil winds on the embolization coil.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in left external using ruby coil lps, a packing coil lp, a lp detachment handle (handle), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully placed two ruby coil lps and one packing coil lp in the target vessel.The physician advanced the next ruby coil lp using the microcatheter into the target vessel and attempted to detach the coil twice using the handle; however, the ruby coil lp failed to detach.Hemostats were used to bend the ruby coil lp pusher assembly, but the embolization coil still did not detach.While retracting the ruby coil lp, the embolization coil detached within the microcatheter.The microcatheter containing the detached embolization coil was removed from the patient and flushed out of the microcatheter on the back table.It was reported that the pusher assembly was fractured.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23356395
Report Number3005168196-2025-00338
Device Sequence Number21048062
Product Code HCG
UDI-Device Identifier00815948021723
UDI-Public00815948021723
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0102
Device Lot NumberF00007152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale